Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking Zeptol and feeling weak, unable to stand or walk. History of epilepsy. What is the cause and cure?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
age 80, Male. weight 88 kg..history of epilepsy..been taking zeptol (tegretol) thrice a day for many years..suddeny feeling very week ..unable to stand/walk..what is the cause and cure
Posted Tue, 17 Apr 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 7 hours later

Thanks for the query.

From the information provided looks like you have ataxia (unsteadiness or imbalance while walking). Considering your age and the medications, possibilities are:

1. Side effects of Zeptol (Carbamazepine)
2. Acute Stroke
3. Peripheral nerve or spinal cord problems.

So I personally recommend you to XXXXXXX your Neurologist for a good physical examination and consultation. Check your blood levels of Zeptol to rule out toxicity. If the levels of the medicine is high, reducing the dose will benefit you. Also we need to rule out the possibility of low sodium levels in you which can rarely manifest with ataxia.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Shiva Kumar R
Neurologist & Epileptologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor